take one woman with low self esteem, but quite good hair
add one moronic illness
stir in some medication which causes hair to fall out
mix it all up and this is what you get...

Wednesday, June 13, 2007


Eighteen bastard months

It was the first I'd heard of it. I was sure they'd said three - maybe six. But not eighteen. I may have been ill, but I was never "out of it". I took in all the information I was given, but I swear the words "eighteen" and "months" had never before been juxtaposed when talking about my ongoing drug treatment.

Eighteen bloody months

At the time, in the clinic a couple of weeks ago, when she said it, it didn't seem that big a deal. Yeah, yeah, eighteen months, whatever. But the more I thought about it, the more it angered me. Why hadn't they warned me about this? You see, they hadn't warned me about the hair loss either - I had to discover that for myself. What other surprises might be waiting for me? Limbs falling off, brain turning to jelly? Oh, hang on, here's another one: not only can my new, so-called less evil drug cause hair loss, it is also carcinogenic. Great.

Eighteen poxy months

I feel powerless, out of control of my body, of my health, of my fitness. My sister gets married next year - I'm her bridesmaid. A potentially bald, fat, moon-faced, minging bridesmaid. Sorry about that, sis - doctor's orders.

In case you hadn't noticed, I'm quite pissed off. Of course, it's all for my own good. By taking the medication for that long, it decreases my chances of relapse in the future. It would have just been nice to know exactly what to expect.

You see, it's one thing to put up with something when you think it's almost over, quite another to realise that it's only just begun.

<< Home

<< Home